Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla rash
Sep 14, 2011

Started taking Atripla August 23. On the 8th day, mild rashes started appearing, so I called my doctor's nurse to ask if I can get over the counter allergy pills. She suggested to observe it for another before taking any pill. Next day it was all over my body so I decided to visit the hospital to have it checked. My doctor wasn't around, so the nurse ordered some Diphenhydramine, which I took religiously every 6 hours. After a week, most have subsided but still with marks and until now after 10 days rashes are still all over my body. I often feel my ears are heating up (sooo red)and would still feel some rash get swollen and mildly itchy after that. Is this still a common side effect of Atripla? Thanks!

Response from Dr. Henry

That sounds like a very impressive rash possibly due to efavirenz in the Atripla. Your case is worse than most of the rashes seen in the setting. I recommend an evaluation by your HIV provider focusing on persistence/extent of rash, involvement of eyes, mouth and other mucousal surfaces, and integrity of liver and other organ function. Fortunately most of the efavirenz related rashes do clear over several weeks but one has to be vigilant in handling more severe/persistent skin reactions. KH



Previous
Long term survivor (30 years) new diseases
Next
Is this a kidney problem

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement